Kentucky, 2002Damaging Wind in Kentucky, November 10, 2002
November 10, 2002 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 10, 2:00 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 10, 2:00 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST SUN NOV 10 2002
LINE OF SEVERE STORMS CONTINUES TO EVOLVE OVER WEST PORTIONS OF THE
FORECAST REGION EARLY THIS AFTERNOON...AND SCATTERED CELLS ARE ALSO
GROWING OUT AHEAD OF THIS LINE IN SOUTHERN EXTREME WESTERN KY AND SW
INDIANA. PLEASE REFER TO SPC DICUSSIONS FOR THE LATEST INFO ON THIS
SEVERE STORM/TORNADO THREAT. MAIN FORECAST CONCERN WILL BE WITH THE
TIMING OF THE SEVERE WEATHER/COLD FRONT THIS EVENING. BASED ON
LATEST RUC AND RADAR TRENDS...LOOKS NOW AS THOUGH WE WILL AT LEAST
NEED TO MENTION STORMS EARLY TONIGHT OVER THE SOUTHEAST HALF OF THE
FORECAST REGION...ESPECIALLY OVER WRN KY AND SW INDIANA. WILL
INCLUDE EXPLICIT MENTION OF SEVERE STORMS AND WILL CONSIDER MENTION
OF TORNADOES POSSIBLE. STORM THREAT SHOULD BE OVER SOUTHEAST ZONES
SHORTLY AFTER SUNSET.
LOOKS MOSTLY DRY NEXT FEW DAYS...BUT WITH MAIN H50 TROF HANGING BACK
WEST OF THE REGION TIL LATER TUESDAY...NOT TOO OPTIMISTIC ON THE
AMOUNT OF SUNSHINE...ESPECIALLY TUESDAY. NEXT SHORT WAVE AND
ASSOCIATED COLD FRONT STILL ON TRACK FOR LATER IN THE WORK WEEK.
CURRENT TIMING TIMING OF THURSDAY NIGHT INGOT FRI IS SUPPORTED BY
LATEST GFM RUN. WILL CONTINUE CHANCE OF SHOWERS DUE TO EXPECTED
UPPER DYNAMICS...BUT LOW LEVEL MOISTURE RETURN LOOKS TO MODEST AT
BEST.
WILL NOT STRAY TOO FAR FROM THE MAV MOS TEMPS NEXT COUPLE OF DAYS.
.PAH...NONE.
Hazardous weather outlook, Nov 10, 12:30 PM CST, 3 hours before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CST SUN NOV 10 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
...THE POTENTIAL FOR A WIDESPREAD SEVERE WEATHER OUTBREAK WITH
ISOLATED STRONG TORNADOES EXISTS THIS AFTERNOON...
.DAY ONE...
THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER CONTINUES THIS AFTERNOON
IN ADVANCE OF A STRONG COLD FRONT. THE RISK OF WIDESPREAD WIND
DAMAGE AND STRONG TORNADOES IS HIGHEST OVER WESTERN KENTUCKY...WHERE
THERE IS A HIGH RISK OF SEVERE STORMS. ELSEWHERE...A MODERATE RISK
OF SEVERE WEATHER EXISTS OVER SOUTHERN ILLINOIS AND SOUTHWEST
INDIANA...AS WELL AS EXTREME SOUTHEAST MISSOURI. TORNADO WATCHES
HAVE ALREADY BEEN ISSUED FOR PARTS OF THE REGION. A LINE OF STRONG
TO SEVERE STORMS WAS FORMING ALONG THE FRONT EARLY THIS AFTERNOON.
THE FRONT WILL MOVE RAPIDLY SOUTHEAST...PASSING ACROSS THE LOWER
OHIO VALLEY LATE THIS AFTERNOON...AND EAST OF HOPKINSVILLE BY MID
EVENING. BREAKS IN THE CLOUD COVER HAVE ALLOWED SUNSHINE TO WARM
TEMPERATURES WELL INTO THE 70S...CREATING PLENTY OF INSTABILITY.
WIND FIELDS ALOFT ARE VERY STRONG...FAVORING ORGANIZED SEVERE
THUNDERSTORMS INCLUDING THE POSSIBILITY OF SIGNIFICANT TORNADOES.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUESTED WHERE IT HAS NOT ALREADY
BEEN REQUESTED. ALL PERSONS ARE URGED TO MONITOR THE LATEST WATCH
AND WARNING INFORMATION...AND REVIEW THEIR TORNADO SAFETY
PROCEDURES.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
YORK
In the hours before
Local storm report, Nov 10, 2:31 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
151 PM ROYALTON IL TORNADO
11/10/02 FRANKLIN REPORTED BY FRANKLIN
COUNTY SHERIFFS OFFICELocal storm report, Nov 10, 2:57 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
257 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM MCLEANSBORO IL 1.00 INCH HAIL
11/10/02 HAMILTON REPORTED BY HAMILTON
COUNTY EMERGENCY
MANAGEMENTLocal storm report, Nov 10, 3:20 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
320 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM ST. JOSEPH KY 0.88 INCH HAIL
11/10/02 DAVIESS REPORTED BY TRAINED
SPOTTERSSpecial weather statement, Nov 10, 3:21 PM CST, 9 minutes before
ILZ090-091-094-KYZ001>010-MOZ112-114-102200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
321 PM CST SUN NOV 10 2002
...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...
AT 315 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM SHAWNEETOWN
ILLINOIS...SOUTHWEST TO KEVIL KENTUCKY AND NEW MADRID MISSOURI.
JUST AHEAD OF THESE STORMS...AN OUTFLOW OF WINDS...KNOWN AS A GUST
FRONT...WAS MOVING EAST AROUND 35 MPH. MOST OF THE WINDS ALONG
THIS GUST FRONT WILL AVERAGE BETWEEN 30 TO 40 MPH...WITH
ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH POSSIBLE.
THE STRONG WINDS AND STORMS WILL LIKELY REACH A MARION...REIDLAND
AND CLINTON KENTUCKY LINE BY 4 PM.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 3:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0317 PM BEECH GROVE KY 1.75 INCH HAIL
11/10/02 MCLEAN REPORTED BY MCLEAN COUNTY
DES
0320 PM ST. JOSEPH KY 1.25 INCH HAIL
11/10/02 DAVIESS REPORTED BY TRAINED
SPOTTERSLocal storm report, Nov 10, 3:29 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
329 PM CST SUN NOV 10 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0316 PM SEBREE KY 1.00 INCH HAIL
11/10/02 WEBSTER REPORTED BY THE PUBLICThunderstorm Wind, Daviess
- When
- November 10, 3:30 PM CST to 3:35 PM CST
- Where
- Daviess County, Owensboro
- Measured
- 65 kt (75 mph)
- Property damage
- $150,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 37.767, -87.117
A severe thunderstorm moved east northeast from Mclean County, passing directly over Owensboro. Extensive thunderstorm wind damage was reported in the city of Owensboro. A barn was blown down on the west side of Owensboro near the intersection of Highways 56 and 81. Within the city of Owensboro, the roof of an equipment repair shop was blown off, and a church steeple was damaged. Trees and power lines were blown down, knocking out power to about 700 city residences. At least 12 city residences were damaged, with the majority of damage caused by trees falling on houses and vehicles. Damage was reported at Brescia University when roofing from the science building was blown into other buildings on campus. Hundreds of trees were down across the county, including 71 reports of trees blocking roads or falling on power lines or structures. A carport was flipped onto a car at Maceo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Tennessee, November 10, 20028 deaths · 51 injured · $1.6 million · F3 · 12 events
- Tornadoes in Alabama, November 10, 20027 deaths · 53 injured · $4.3 million · F3 · 4 events
- Tornado in Tennessee, November 10, 20027 deaths · 28 injured · $968,000 · F3 · 1 event
- Tornadoes in Ohio, November 10, 20024 deaths · 17 injured · $30 million · F4 · 5 events
- Tornadoes in Alabama, November 10, 20024 deaths · 38 injured · $3.2 million · F3 · 3 events
- Tornadoes and Hail in Mississippi, November 10 to 11, 20021 death · 55 injured · $61 million · F3 · 33 events
- Tornadoes in Ohio, November 10, 20021 death · 2 injured · $14 million · F3 · 3 events
- Tornado in Pennsylvania, November 10, 20021 death · 19 injured · $1.0 million · F2 · 1 event
- Tornadoes and Flooding in Georgia, November 10 to 11, 200214 injured · $11 million · F2 · 61 events
- Tornado in Alabama, November 10, 20021 death · 4 injured · $1.2 million · F2 · 1 event
- Tornadoes and Flooding in Ohio, November 10, 20022 injured · $774,000 · F3 · 49 events
- Tornadoes in Indiana, November 10, 20023 injured · $380,000 · F3 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323019.